MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Erythema (1840); Hematoma (1884); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Fluid Discharge (2686); Limb Fracture (4518); Swelling/ Edema (4577)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Medical records : on follow-up visit: (b)(6) 2021: patient has had persistent wound drainage and elevated inflammatory markers since the (b)(6) 2021 i&d and a repeat aspiration revealed a deep hip infection.Doi: (b)(6) 2013 ( cup and stem ), doi: (b)(6) 2021 ( head and liner ), dor: (b)(6) 2021, affected side: right hip.This pc is linked to (b)(4) ( main pc ).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).E3 initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On follow-up visit: (b)(6) 2021: patient has had persistent wound drainage and elevated inflammatory markers since the (b)(6) 2021 i&d and a repeat aspiration revealed a deep hip infection.On follow-up visit: (b)(6) 2021 patient had failure of the right total hip arthroplasty on (b)(6) 2021.Patient did well initially and was up and walking upon going home, but then patient developed swelling of the right hip followed by bleeding through the incision on (b)(6) 2021.Doi: (b)(6) 2013 ( cup and stem ); doi: (b)(6) 2021 ( head and liner ); dor: (b)(6) 2021; affected side: right hip.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient had failure of the right total hip arthroplasty on (b)(6) 2021.Patient did well initially and was up and walking upon going home, but then patient developed swelling of the right hip followed by bleeding through the incision on (b)(6) 2021.Medical records received stated that on (b)(6) 2021: patient has a head and liner exchange for a hematoma and they give iv antibiotics.He is diagnosed with enterobacter septic arthritis.On (b)(6) 2021, the wound continues to drain and a deep hip infection is identified, so he has a revision of all implants.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.Review of the x-rays evidence found nothing indicative of a device nonconformance or a relation between the product and the reported event.Additional monitoring, for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records received.On (b)(6) 2021 the patient right total hip revision, for metallosis and pseudotumor.Revision of head and liner along with extensive debridement of necrotic muscle, fascia, and capsule.Patient was revised to a ceramic and polyethylene bearing.(no mention of manufacturer) on (b)(6) 2021 the patient had a right re-revision with hematoma excision, irrigation and debridement with head and liner exchange (no specifics provided) on (b)(6) 2021, medical records note the patient had persistent drainage from the right hip wound.Thick drainage of thick yellow material since the last surgery on (b)(6) 2021.On (b)(6) 2021, the patient had a right hip aspiration on (b)(6) 2021, medical records notes that the patient reports having some pain in the right hip, there is some redness around the distal end of the incision.Drainage stopped (b)(6) 2021 on (b)(6) 2021 right extended recovery, revision surgery stage 1 due to infection.Patient underwent resection arthroplasty with placement of an antibiotic spacer.During the revision, significant purulent fluid and material was found.There was minimal attached bone, but there was a crack in the region of the calcar that was noted during extraction of femoral component.Cerclage cable was placed around calcar fracture proximally and then the stem was placed.

Brand Name
SUMMIT POR TAPER SZ4 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16815043
Report Number1818910-2023-08709
Device Sequence Number5523258
Product Code LPH
UDI-Device Identifier10603295060055
UDI-Public10603295060055
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model Number1570-11-100
Device Catalogue Number157011100
Device Lot Number307329
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/04/2023
04/04/2023
05/25/2023
08/17/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date04/28/2023
05/03/2023
05/25/2023
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM -2.; PINNACLE MTL INS NEUT36IDX52OD.; PINNACLE SECTOR II CUP 52MM.; SUMMIT POR TAPER SZ4 HI OFF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale